Ive stopped my statins: Been taking... - Cholesterol Support

Cholesterol Support

8,685 members2,488 posts

Ive stopped my statins

mingsbeard
mingsbeard

Been taking Lipitor 20mg for years after failing to reduce my cholesteral with diet etc. I have never eaten more healthy and exercised so much this past 3 yrs yet been in agony some days with muscle and joint pain even after mild exercise,and my weight shot up from 13st to 16st.

So a couple of months ago ive stopped the statin and new feel much better and my weight is dropping slowly. Not discussed this yet with my GP as its near impossible to get an appointment. Cant remember when my last blood test was to check Chol. Had one for my Uric acid ( gout ) around 18 months ago. I also started taking Enzyme Q10 about the same time as I stopped the statin, but unsure if this is making any difference. ?

6 Replies
oldestnewest

Glad to read that your are moving away from medication and getting better.

you mentioned uric acid test, Do you know the your last test results and the range?

I had pain in my left big toe, had uric acid lowering (gout) , medication feeling better, my GP did not do a uric acid test. I am planning to ask for uric acid test to have a base line for future reference,

No sorry can not remember the results. Remember having 2 tests and trying a few meds with mixed results and also a steroid to take for severe attacks. Now on a drug called Febuxostat daily and for life. Not had an attack since starting these. ( mods may want to move these 2 posts to Gout forum? )

Thank you.

Is it once a day and dosage?

I did ask my GP fro medication to stop gout attack but did not get any medication.

Now I know the name of a medication , I can ask again.

Thank you for this valuable information.

I thought people took Q10 to counteract the side-effects of statins, not as a substitute? Have you asked your doctor if they could prescribe a different statin, which might not affect you so badly?

Good to check chol levels again with GP advice. I switched statins some years ago which helped with joint aches.

Hi Mingsbeard,

Speak to your doctor.

I was given Atrouvastatin. ( generic Lipitor) 10mg for 8 months and suffered unmerciful muscle pain in my back; at my far right rib cage as well as upset stomachs. It barely lowered my slightly elevated cholesterol and I am a disciplined vegetarian.

Luckily I have a super GP who discovered that I have a stain allergy.

Who knows, maybe this drug has out lived its purpose.

Best bet- have it addressed.

Take care and feel better.

Please let me know how you are doing.

Bet

You may also like...